Pacific Journal of Mathematics

On a characterization using random sums.

J. R. Choike, I. I. Kotlarski, and V. M. Smith

Article information

Pacific J. Math., Volume 91, Number 1 (1980), 71-77.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60E05: Distributions: general theory
Secondary: 62E10: Characterization and structure theory


Choike, J. R.; Kotlarski, I. I.; Smith, V. M. On a characterization using random sums. Pacific J. Math. 91 (1980), no. 1, 71--77.

Export citation


  • [1] J Aczel, Lectures on Functional Equationsand Their Applications, New York: Academic Press, 1966.
  • [2] C. Burrill, Measure, Integration,and Probability, New York: McGraw-Hill Book Company, 1972.
  • [3] I. Kotlarski, On characterizing the gamma and the normal distribution, Pacific J. Math., 20 (1967), 69-76.
  • [4] E. Lukacs, Characteristic Functions, 2nd ed. London: Charles Griffin and Company Limited, 1970.
  • [5] R. Nevanlinna and V. Paatero, Introduction to Complex Analysis, London: Addison- Wesley Publishing Company, 1969.
  • [6] H. Sagan, Advanced Calculus, Boston: Houghton Miffin Company,1974.